Log in
AF Association
14,988 members17,951 posts

Ex-Ramipril

Has anyone got any experience of taking Ramipril along with Bisopralol? I have recently been put on Bisopralol but have been taking Ramipril for years. I didn't feel too good taking both, so have weaned myself off Ramipril. I would be glad to hear others' experience with Ramipril.

10 Replies
oldestnewest

My dads been on them for ten years since he's heart failure NO problems.

Had BP issues just resent with ramipril BUT lower dose sorted that.

Reply

Post ablation still had af so take bisoprolol. Consultant stopped my ramipril as said would make blood pressure low.

Reply

They work differently really medical advice better than ours. Did you check with anyone before stopping Ramipril ?

Reply

Hi,

I take 10mg Ramipril in morning and 5 mg Bisoprolol at night. No problems. Been doing this for 7 years.

1 like
Reply

I took bisoprolol to lower blood pressure plus I had occasional palpitations (it was in fact undiagnosed paroxysmal AF. It didn't lower my blood pressure enough so the GP added 2.5mg ramipril, which did the trick. I really couldn't tolerate the side effects of bisoprolol (sluggishness and terrible wheezing) so after 18 months on it, once my AF had become persistent and correctly diagnosed, I persuaded my cardiologist to change and she recommended verapamil, keeping the ramipril. I didn't know how much the ramipril was doing until I had to stop it a day before scheduled surgery earlier this week. My blood pressure went sky high without it - high enough for the nurses to have to re-take it 10 times before it came down enough for the surgery to be possible. The surgery was in any event postponed for other reasons. I would definitely check in with the doctor and take your blood pressure regularly as you can't always feel if it is too high.

Reply

I am on Biso and ramipril, have been since I was diagnosed in 2014 plus Diltiazem. I think this is quite a common combination. I would talk to your GP, best not to just stop taking it.

Cassie

Reply

I had to stop Ramiprii because of persistent cough

Reply

I was on Ramipril and Carvidilol. Had a virus and heart misbehaved, ended up in hospital for 9 days. They changed Carvidilol to Bisprolol. After a couple of weeks, I had recovered but was getting nightmares and depression. EP changed me back to Carvidilol. if you were fine before on Ramipril then it's more likely the Bisoprolol is the problem or the combination. Ramipril is an ACE inhibitor and Bisoprolol a beta blocker. If you are on both it's because you need both. Talk to your doctor, there may be an alternative beta blocker.

Reply

I've been on ramipril for about 7 years now - started at 1.5mg, now sadly on the max dose of 10mg. I don't like being on max dose of anything! But I'm not aware of problems with ramipril. I do have bad pulsatile tinnitus that I wonder about, but my GP denies can be to do with the ramipril.

When I was previously on bisoprolol as well, it was that that caused my woes... In ignorance, I took myself off it without checking or tapering (but that's off topic!). I'd be very wary of coming off blood pressure tabs without medical advice ...

Good luck and hope you get good support from your doctors.

Reply

I am on 10mg bisoporal twice daily and 5mg ramipril now for 2 years . My only problem is occassionally I have a whole day of complete exhaustion. I have had paroxymol AF for 20 + years but medication and pacemaker have now reduced me to only needing a trip to A&E maybe 1 in a year instead of 4 or 5 visits . Would discuss with your dr before stopping any form of heart medication

Good luck .

Reply

You may also like...